# SDR CA091023003

- Difficulty date: October 20, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Gulstm 681
- Aircraft time: 7,851 hours
- System (JASC): 2731 · Elevator Tab Control System
- Part: Transmitter
- Part number: EA1502C1
- Condition: Failed
- Location: Trim System
- Stage of operation: CL
- How discovered: O
- Nature of condition: J, F
- Precautionary procedure: A

## Discrepancy

(CAN)  DEPARTED (IFR) & SHORTLY AFTER TAKEOFF, PILOT REPORTED AN "ELEVATOR PROBLEM" & DECLARED AN EMERGENCY. ADVISED CENTRE RETURNING TO AIRPORT. ARFF CALLED OUT TO BE ON STANDBY AS THE ACFT ARRIVED SAFELY. APPROXIMATELY 1 HR LATER, SAME ACFT WAS TAKING OFF & PILOT REJECTED TAKEOFF, CITING AN EQUIPMENT PROBLEM & TAXIED BACK TO HANGAR.  ORIGINALLY THOUGHT TO BE AN AUTOPILOT PROBLEM, CREW RETURNED TO AIRPORT, TESTED AUTOPILOT & ATTEMPTED A SECOND TAKEOFF WITH SAME RESULT. MX FOUND TRIM POSITION TRANSMITTER WINDING & WIPER TO HAVE FAILED CAUSING ERRONEOUS INDICATION IN COCKPIT. TAKEOFF ATTEMPTED WITH WHAT WAS THOUGHT TO BE A CORRECT TRIM SETTING WHEN IN FACT TRIM SETTING DID NOT MATCH ACTUAL TRIM POSITION. TRANSMITTER  APPEARED TO BE ORIGINAL EQUIPEMENT.   MX REPLACED TRANSMITTER & TESTED THE TRIM SYSTEM. (TC 20091023003)
